Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 26, 2011, 7:59 PM EDT for Hamilton County, Marion County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 7:59 PM EDT (23:59 UTC)
- Expired
- Mar 26, 2011, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hamilton County, TN, Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:23 PM EDT | TSTM WND DMG | 1 Ne Chattanooga, TN | ONE TREE DOWN ON ROBERTS ST REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS54 KMRX 262359
SVRMRX
TNC065-115-270030-
/O.NEW.KMRX.SV.W.0043.110326T2359Z-110327T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HAMILTON COUNTY IN EAST TENNESSEE...
EASTERN MARION COUNTY IN EAST TENNESSEE...
* UNTIL 830 PM EDT/730 PM CDT/
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF LOOKOUT MOUNTAIN...OR 8 MILES EAST OF JASPER...AND MOVING
EAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
CHATTANOOGA...SIGNAL MOUNTAIN...HARRISON...RED BANK...MIDDLE
VALLEY...EAST BRAINERD...OOLTEWAH AND COLLEGEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND DAMAGING HAIL
TO NEAR QUARTER SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
&&
LAT...LON 3499 8554 3520 8554 3519 8539 3517 8539
3519 8536 3519 8501 3510 8501 3508 8500
3504 8500 3504 8498 3499 8497
TIME...MOT...LOC 2357Z 272DEG 57KT 3502 8541
$$
TG2 follow-up statements
263
WWUS54 KMRX 270017
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
817 PM EDT SAT MAR 26 2011
TNC115-270025-
/O.CAN.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
MARION TN-
717 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY IS
CANCELLED...
LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
3519 8522 3519 8502 3504 8500 3504 8498
3499 8497 3499 8532
TIME...MOT...LOC 0015Z 273DEG 49KT 3499 8522
$$
TNC065-270030-
/O.CON.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
HAMILTON TN-
817 PM EDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHERN HAMILTON COUNTY...
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHATTANOOGA...OR NEAR LAKEVIEW...MOVING EAST TO
SOUTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HARRISON...EAST BRAINERD...OOLTEWAH AND COLLEGEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE IN THE SIGNAL MOUNTAIN AREA. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
3519 8522 3519 8502 3504 8500 3504 8498
3499 8497 3499 8532
TIME...MOT...LOC 0015Z 273DEG 49KT 3499 8522
$$
TG285
WWUS54 KMRX 270027
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
827 PM EDT SAT MAR 26 2011
TNC065-270037-
/O.EXP.KMRX.SV.W.0043.000000T0000Z-110327T0030Z/
HAMILTON TN-
827 PM EDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON COUNTY WILL
EXPIRE AT 830 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED SOUTHEAST OUT OF THE
WARNED AREA. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3499 8536 3519 8536 3520 8532 3519 8523
3519 8522 3519 8502 3504 8500 3504 8498
3499 8497 3499 8532
TIME...MOT...LOC 0027Z 273DEG 49KT 3498 8502
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 7:57 PM EDT, 2 minutes earlier.
Area forecast discussion, Mar 26, 7:57 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 757 PM EDT SAT MAR 26 2011 .AVIATION...FRONT TRACKING OVER THE AREA TONIGHT BRINGING RAIN AND A CONDITIONS LOWERING TO IFR TONIGHT. THUNDERSTORMS AT CHA AND TYS SHOULD EXIT EARLY IN THE TAF PERIOD. LIGHT WINDS WILL CONTINUE THROUGH THE TAF PERIOD. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GH
Hazardous weather outlook, Mar 26, 4:06 AM EDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT SAT MAR 26 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT SAT MAR 26 2011 /306 AM CDT SAT MAR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND POSSIBLY STRONG WINDS...WITH THE HIGHEST THREAT OVER SOUTHERN COUNTIES. VERY HEAVY RAIN MAY OCCUR...ESPECIALLY ACROSS SOUTHERN AND CENTRAL AREAS...WHICH MAY CAUSE SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Mar 26, 5:56 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 556 PM EDT SAT MAR 26 2011 TNZ081-082-262245- BLEDSOE TN-SEQUATCHIE TN- 456 PM CDT SAT MAR 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SEQUATCHIE AND BLEDSOE COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF GRUETLI-LAAGER...OR 17 MILES SOUTH OF MCMINNVILLE...MOVING EAST AT 55 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNLAP...PIKEVILLE... CARTWRIGHT...CAGLE...OLD CUMBERLAND...PALIO...MOUNT CREST...BRAYTON AND MELVINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 63 min |
| Mar 26, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.